MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC PROXIMATE; STAPLE, REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC PROXIMATE; STAPLE, REMOVABLE (SKIN)
Model Number PRW35
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
At the end of the craniotomy procedure, second assist pa-c (provider) was closing the skin with a skin stapler.The stapler misfired.Provider attempted to fire again to release the staple and multiple staples deployed.Tried cleaning the stapler and testing on a towel.Stapler continued to misfire.Staples needed to be removed from patient.Misfired staples were removed from patient.New stapler was used to close skin.Surgeon was notified who assessed patient's skin and nothing further needed, no apparent harm.

Brand Name
PROXIMATE
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC
475 calle c
guaynabo PR 00969
MDR Report Key23390244
Report Number23390244
Device Sequence Number18686805
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public(01)10705036013020
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2025
Report Date (Section F) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberPRW35
Device Catalogue NumberPRW35
Device Lot Number654D66
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight118 KG
Date Report Sent to FDA10/02/2025